Hail, St. Lucie
- When
- July 2, 11:45 AM EST
- Where
- St. Lucie County, 5.1 mi WSW of White City
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.350, -80.410
Golf ball size hail was reported on Interstate 95 at mile marker 124.
Sea breeze thunderstorm produced hail and wind gusts in coastal parts of East Central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Sea breeze thunderstorm produced hail and wind gusts in coastal parts of East Central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 2, 8:40 AM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EDT WED JUL 2 2008 .DISCUSSION... ...A FEW STRONG-SEVERE STORMS EXPECTED THIS AFTERNOON & EVENING... ...ABOVE NORMAL RAIN CHANCES INTO THE START OF THE HOLIDAY WEEKEND... CURRENTLY-THRU THIS EVENING...MORNING SOUNDINGS ACROSS CENTRAL FLORIDA REMAIN MOIST WITH PRECIPITABLE WATER AROUND 1.7 INCHES. 500 MB TEMPS LOOK SLIGHTLY COOLER THAN YESTERDAY AT MINUS 10 DEGREES. DRYING ALOFT IS EVIDENT TO THE NORTH BUT THERE IS STILL A CLUSTER OF CONVECTION ASSOCIATED WITH A MID LEVEL IMPULSE APPROACHING THE BIG BEND REGION. ADDITIONALLY...LARGE AREA OF CONVECTION EAST OF THE COASTAL WATERS IS OCCURRING IN AREA OF UPPER DIVERGENCE ASSOCIATED WITH JET DRAPED ALONG THE EASTERN SEABOARD. DEBRIS CLOUDINESS LOOKS RATHER THIN FROM CONVECTION IN THE GULF... WHICH IS QUITE FAR TO OUR SOUTHWEST...SO MOST OF THE AREA SHOULD RECEIVE PLENTY OF INSOLATION THIS MORNING. THE CANAVERAL AND TAMPA SOUNDINGS CONTINUE TO SHOW SOME DRYING JUST ABOVE THE SATURATED SURFACE-1000 FOOT LAYER. IN FACT...SEVERAL SPOTS HAD MORNING LOWS IN THE UPPER 60S. SO THIS SHOULD KEEP DEEP CONVECTION FROM RAPIDLY FIRING. FAR SOUTHERN SECTIONS MIGHT BE THE EXCEPTION AS THE LOW LEVELS LOOK MORE MOIST. STEERING FLOW WILL BE WEAKENING TODAY AS SHORTWAVE TROUGH LIFTS AWAY FROM THE EASTERN SEABOARD. THERE SHOULD STILL BE ENOUGH SOUTHWEST FLOW SO THAT STORM PROPAGATION WILL BE BACK TOWARDS THE EAST. SLOWER STORM MOTION WILL LEAD TO A FEW MORE STORMS PRODUCING 2-3 INCH DOWNPOURS. THE COOL TEMPS ALOFT AND POSSIBLY SOME WEAK UPPER LEVEL DIVERGENCE WILL LEAD TO A FEW STRONG-SEVERE STORMS AGAIN THIS AFTERNOON/EARLY EVENING. THE MAIN THREAT WILL BE FREQUENT TO EXCESSIVE LIGHTNING WITH A FEW STORMS. COIN SIZED HAIL IS ALSO POSSIBLE...AND THE SLIGHTLY DRIER AIR IN THE DOWNDRAFT ENTRAINMENT REGION WILL PRODUCE STRONG WIND GUSTS TOO. CURRENT POPS WITH 50 PERCENT ACROSS THE NORTH AND 60 IN THE SOUTH LOOK GOOD FOR THE DAYTIME. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS...AREAS OF LINGERING LIGHT RAIN FROM INLAND STORMS SHOULD PUSH BACK TO THE EAST THROUGH ABOUT SUNSET. && .AVIATION...VFR THIS MORNING WILL GIVE WAY TO LCL IFR CONDITIONS THIS AFTERNOON IN STRONG THUNDERSTORMS. SOME EXTENDED PERIODS OF LIGHT RAIN/EMBEDDED THUNDER SHOULD OCCUR AGAIN LATE IN THE DAY. && .MARINE...TODAY/TONIGHT...NO WIND/SEA CONCERNS OUTSIDE OF ISOLATED STORMS (SCATTERED SOUTH THIS MORNING). STEERING FLOW WILL BE WEAKER TODAY BUT A FEW STORMS THAT FORM ON THE EAST COAST SEA BREEZE SHOULD AFFECT THE INTRACOASTAL WATERS. A FEW MAY PUSH INTO THE NEARSHORE ATLANTIC...ESPECIALLY FROM CANAVERAL NORTHWARD. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT WED JUL 2 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1112 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH NUMEROUS BOUNDARIES FROM SEA BREEZES... LAKE BREEZES AND THUNDERSTORM OUTFLOWS WILL ALLOW SCATTERED TO NUMEROUS STORMS TO DEVELOP THROUGH EARLY EVENING. INITIAL DEVELOPMENT ALONG THE SOUTHEAST COAST LATE IN THE MORNING SHOULD SPREAD NORTH AND NORTHWEST THROUGH EARLY AFTERNOON. THEREAFTER... BOUNDARY INTERACTIONS WILL LEAD TO AN INCREASE IN COVERAGE AND INTENSITY. THE GREATEST COVERAGE WILL BE ACROSS THE INTERIOR COUNTIES AND INLAND PARTS OF THE COASTAL COUNTIES. THE PRIMARY HAZARD WILL BE FREQUENT LIGHTNING STRIKES...BUT STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN AND HAIL ARE ALSO EXPECTED. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... STORM MOTION WILL BE SLOW AND ERRATIC THIS AFTERNOON...SO SEVERAL STORMS ARE EXPECTED TO PRODUCE HEAVY DOWNPOURS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME. THIS WOULD LEAD TO TEMPORARY PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED LOCATIONS...ESPECIALLY IN AREAS THAT HAVE RECENTLY RECEIVED A LOT OF RAINFALL. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL DRIFT NORTHWARD OVER THE SOUTHERN WATERS THROUGH EARLY AFTERNOON...THEN THE FOCUS FOR STORMS WILL SHIFT TO THE EAST COAST SEA BREEZE. A FEW OF THESE STORMS MAY INITIALLY AFFECT THE INTRACOASTAL WATERS SOUTH OF CAPE CANAVERAL...THEN DURING THE MID TO LATE AFTERNOON THERE IS A CHANCE FOR SOME OF THESE SEA BREEZE STORMS TO PUSH ACROSS THE COAST FROM CAPE CANAVERAL NORTHWARD. THE MAIN HAZARDS WILL BE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1131 AM EDT WED JUL 2 2008 FLZ059-064-021615- MARTIN-ST. LUCIE- 1131 AM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY... SOUTHEASTERN ST. LUCIE COUNTY... AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER HOBE SOUND AND PORT ST LUCIE...MOVING NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE HOBE SOUND BEACH...JOHNATHAN DICKINSON STATE PARK...JUPITER ISLAND...PORT SALERNO AND PORT ST LUCIE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golf ball size hail was reported on Interstate 95 at mile marker 124.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129077.